MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA ELITION S
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received report that the patient during the mri exam experienced a significant burning sensation just above the knee.The mri tech placed a couple of towels in between the coil and his leg and this helped the patient to be able to complete the exam.The patient reported he had to go to the emergency room because of the pain that he had from his mri.The patient did not respond to the question of how big of an area and his responses was "the size of the coil resting on his leg".The patient reports he now has a buildup of scar tissue under the skin where the burn occurred.A burning sensation in itself is not considered a serious injury, however, the patient reported being treated with oral medication and hospitalization and reports scarring to the site of the burn.Upon review of the additional information, it was reported that the hospital stay and rehab were unrelated to the patient heating incident.However, the patient's scarring is classified as a permanent impairment / damage to the body structure.
 
Additional Manufacturer Narrative
Philips has started an investigation; a follow up report will be submitted once the investigation has been completed.
 
Additional Manufacturer Narrative
A male patient, (b)96) old, was positioned headfirst supine, for pelvis/prostate exam examination with the anterior coil.The patient reported during the mri exam he experienced a significant burning sensation just above the knee.The mri tech placed a couple of towels in between the coil and his leg and this helped the patient to be able to complete the exam.The patient reported he had to go to the emergency room because of the pain that he had from his mri.The patient did not respond to the question of how big of an area and his responses was "the size of the coil resting on his leg".When the facility manager asked what kind of treatment he received for the burns the patient could only tell them "some pill".The patient reports he now has a buildup of scar tissue under the skin where the burn occurred.A burning sensation in itself is not considered a serious injury however, the patient reported being treated with oral medication and hospitalization and reports scarring to the site of the burn.Patient's scarring is classified as a permanent impairment / damage to the body structure.After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.Based on the available information provided, the reported injury most likely occurred due to skin-skin contact between the legs of the patient.No padding was used to prevent this contact and there was potential skin-skin contact during the scan, contributing factors to this incident are as follows: 6 scans with high sar values (>2 w/kg, at 2.4-3.2 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The ventilation was on not used according to patient heating questionnaire and it is unknown if it was used according to logfile.Level 5 is recommended for high sar scans, it supports the cool down mechanism.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key22937492
Report Number3003768277-2025-008662
Device Sequence Number9920062
Product Code LNH
UDI-Device Identifier00884838098329
UDI-Public(01)00884838098329
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINGENIA ELITION S
Device Catalogue Number782106
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale
Patient Weight80 KG